topicLogo

Zyrtec

What is Zyrtec?

Cetirizine (trade names Zyrtec, Reactine) is a second-generation antihistamine used in the treatment of hay fever, allergies, angioedema, and urticaria. It is a major metabolite of hydroxyzine, and a racemic selective H1 receptor antagonist.

Second-generation antihistamines like cetirizine are less able to cross the blood-brain barrier and therefore have diminished effects on the central nervous system compared to first-generation drugs: for instance they are less likely to induce drowsiness or to interfere with memory formation.

Questions and answers on "Zyrtec"

I have an insect bite that is very itchy and very swollen. I have taken 10 mg tablet of Zyrtec 12 hours ago. The itchy ness has increased. I have been drowsy during the day. Should I take another tablet tonight to ease the itchy symptom. Will I then be drowsy again tomorrow?
Hello.Cetirizine can be taken twice a day for treating your itchy.It is also advisable to apply Hydrocortisone cream twice a day and local ice thrice a day.
I wish you good health.
(If the answer has helped you, please indicate this)
Read Full Thread     Ask a Doctor Now »
Two nights ago while i was sleeping i felt this rash forming on my right arm , i thought but maybe it was a spider bite reaction but i am not sure. the rash itches but it is not painful, and i have felt slight dizziness , but that started today; so iam not sure if the rash is the cause of the dizziness...can you please help me?
Hi,
Thanks for writing in.
The rash you are describing can be herpes zoster,insect bite contact dermatitis etc.
Keep the area clean and dry.You can keep saline dressing over the part.

You can apply calamine lotion over the area.Also you can take tab Zyrtec for itching.

Visit a qualified...
Read Full Thread     Ask a Doctor Now »
Right before xmas i was diagnosed with bronchitis . I was put on augmentin 875mg/bid, proventil, mucinex d , and my normal flonase and zyrtec. I completed the meds and wound up starting to get sick again last wednesday. Started with a cough, non productive with post nasal drip . Went to dr on thursday to nip it in the bud. She increased my flonase to bid, zyrtec in the morning, benedryl at night, tons of fluids, and tessalon perles to help the cough. I began running a fever that night of 100.8, which beleive it or not, has never gotten that high in my life.. the cough got worse, followed by body aches, labored breathing , fever was consistant even using 800mg of ibuprofen or tylenol.this last until monday and i called the dr again. She called in zpak and 40mg a day of prednisone. My fever finally broke that night, but i also was having green diarrhea. It is my 2nd day on prednisone and zpak, feel better than i did, but my fever is creeping back up to 99.1.my sinuses are still stuffy but i can blow my nose, still have a non productive cough and i cant walk up the stairs without having to take a break to catch my breath. I am also still ahving green stool.. HELP! Any ideas on what is going on...
Do start with a brochodilator along with and a probiotic preparation. Take lots of steam and chest physiotherapy.
Read Full Thread     Ask a Doctor Now »
My 49 year old wife has a small (approx. 1/4") sore reddish brown sore rash (No Lumps) on her chest just below her collar bone. She has had this for 2-3 days and there is only one spot. She currently has sinus congestion. She says the small rash is sore/ichy.
Hi
Thanks for the query

It looks like your wife is suffering from an allergic reaction. Since there are no other rashes anywhere else, it is most probably a focal dermatitis.

What you can do is apply calamine lotion which is easily available in stores on the rash, this will take care of the...
Read Full Thread     Ask a Doctor Now »
About six days ago I noticed several mosquito bite-like welts on my hand . They became more pronounced the next day and extremely itchy. I put aloe vera gel on them regularly and the itching subsided a little. They went from mosquito bite-like welts to smaller red dots. However, on the third day, I started to get a couple more itchy spots on my right arm , but no where else on my body. Then on the fourth day I got a bunch of itchy spots on my right arm, just a couple on my left arm, and over both of my shoulders. My left arm is better now, but my right arm looks as if it was bitten about 30 times. However, they are definitely not mosquito bites. There is no pus or fluid inside, they are just raised welts. During this time, I have had no fever, tiredness, stomach pain, or any other symptoms. It is purely a skin itch and rash. I have checked online in many places. I am pretty certain it is not scabies or chicken pox . It could possibly be a mild case of shingles though. I have never had chicken pox or any other skin disease. I can send pictures if that would help. I am an otherwise very health 26 year-old weight 160 pounds. Thanks for your input!
Hi jonathan,
Thanks for writing in.
The rash you are describing can be scabies,Dermatitis herpetiformis,insect bite contact dermatitis, Papular urticaria etc.
Keep the area clean and dry.

You can apply calamine lotion over the area.Also you can take tab Zyrtec for itching.

Scabies is more likely...
Read Full Thread     Ask a Doctor Now »
My daughter is 4 yrs of age after 9 months of her birth she was diagnosed atopic dermattis since den she s on n off on steroids her current status s dat after taking omnacortil from last one month atarax in d mrng n Zyrtec in the night Asthafen syrup for her high Ige level 9781 azoran 50 mg alternatively Venusian max as moisturiser pls suggest
Hi
You have to continue those medication as advised by your doctor. The concept of medication is to decrease inflammation,to maintain moistness of skin and to decrease itching there by to prevent secondary infection. Some kids it will come and go and in some children the outcome will be good.So...
Read Full Thread     Ask a Doctor Now »
Hi. I have a tooth abscess that my dentist prescribed an azythromycin z-pak for. I forgot to tell him that I took a Zyrtec-D pill this morning around 6:00. I also started an herbal dietary/weight loss plan this week. I took a dose of Phenocal at 8:00 this morning and again at noon. It has lots of vitamin B's in it plus some green tea leaf among some other herbal things. I am wondering if I am OK to go ahead and take the azythromycin or if I should wait until morning when the other two things are out of my system (or are they already)? Thanks for your help!
hi, .thanks for your query azithromycin does not interfere with any vitamin supplements or green tea.there are also no known drug interactions with zyrtec-d pill.but with phenocal please take your physician advice as the weight loss pills will also have many other problems.you can take the...
Read Full Thread     Ask a Doctor Now »
My four year old has had really bad allergies, we just visited an allergist 2 weeks ago, she had a allergy test done, the doctor said she had a reaction to dust and cockroach. she prescribed her zyrtec, singular, and flonaise nose spray. I ve been giving her these meds once a day. Anyways, the day before yesterday she woke up with her eyes swollen and the bridge of her nose. she says it doesnt hurt or bother her but its really noticeable. This has happened before but only for a short while, its been two days the meds arent helping it what should i do?
a child start getting many problems after adding milk and diary
a child needs breast milk for 2 years and after that no milk
if we add milk and proteins of diary they are non competible with human proteins so start giving problems in number of cases
you withdraw milk and diary from diet add...
Read Full Thread     Ask a Doctor Now »
Hello Doctor, I m a male 53 years old with an excellent health record Hoever for the last few months I ve been having irritations on my back and when I went to see a dermaltologist he examined my my back and mentioned a desease I could not memorise but what he simply discribed as protein under the skin. He prescribed some creams and allergy tablets (Zyrtec) and asked to use only soft loofah Could you please elaborate more the matter as I m still concerned Regards Khalid
Thanks for the query posted .
Your Doctor is talking about Amyloidosis which is actually deposition of Protein into the skin . This results in pigmentation in the skin . It is nothing major to worry about and commonly caused by rubbing the skin with hand or loofa .
I would suggest you to avoid...
Read Full Thread     Ask a Doctor Now »
View more
A Doctor will be with you shortly
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor